Psycho-Babble Medication Thread 81818

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Serzone withdrawls

Posted by krista on October 20, 2001, at 17:16:47

I recently have been switched from Serzone to Remeron. I am tapering off the Serzone and increasing the Remeron
I wondered if anyone else has had withdrawls coming off Serzone.
It's hard to distinguish the difference between the withdrawls from Serzone or the side effects of the new drug Remeron. However I notice I get feeling worse
later in the day before my Remeron dose. Therefore, that tends to make me think it is the Serzone withdrawl and not the Remeron making me feel this way.

I feel spaced out, jumpy and very irritable as the day wears on. So irritable that I have actually rnan around the room wanting to hurt myself. Every time I go down more on the Serzone it gets worse. I would like to hear other people's
experiences coming off of Serzone. Please HELP! I was on the Serzone 600 mg for about a year and a half.

thanks,
Krista

 

Re: Serzone withdrawls

Posted by susan C on October 20, 2001, at 20:12:25

In reply to Serzone withdrawls, posted by krista on October 20, 2001, at 17:16:47

Hi Krista,

I am sorry to report my experience with serzone tapering was very difficult. Every time I dropped I got suicidal thoughts...The last one bit, for the first time, my hub was so concerned we talked about going to the hospital. I dont remember how much I was taking but I had been on it for a while cause it did seem to work at the beginning.

Looking back, I am much better now than I was last year at this time. I had been rediagnosed as manic depressive two, so SSRI made it worse and two pdocs said, stay away from SSRI, get off Serzone...as it was also not helping much.

Keep in mind, I am, like most of us here, my own little unique ball of wax. From Serzone, I went to Anti convulsants, of which Depakote seems to be helping the most.

a wax museum mouse
susan C

 

Re: Serzone withdrawls krista

Posted by Mitch on October 21, 2001, at 12:36:39

In reply to Serzone withdrawls, posted by krista on October 20, 2001, at 17:16:47

> I recently have been switched from Serzone to Remeron. I am tapering off the Serzone and increasing the Remeron
> I wondered if anyone else has had withdrawls coming off Serzone.
> It's hard to distinguish the difference between the withdrawls from Serzone or the side effects of the new drug Remeron. However I notice I get feeling worse
> later in the day before my Remeron dose. Therefore, that tends to make me think it is the Serzone withdrawl and not the Remeron making me feel this way.
>
> I feel spaced out, jumpy and very irritable as the day wears on. So irritable that I have actually rnan around the room wanting to hurt myself. Every time I go down more on the Serzone it gets worse. I would like to hear other people's
> experiences coming off of Serzone. Please HELP! I was on the Serzone 600 mg for about a year and a half.
>
> thanks,
> Krista

Krista,

You may be adversely reacting to the Remeron instead of withdrawal of Serzone. I have heard of reports of irritability with Remeron. It affects norepinephrine much more than Serzone (which practically does not effect NE at all). I am BPII and touchy with meds that set off irritability. It seems that anything that antagonizes the alpha-2 adrenoreceptors sets me off (Remeron and previously with Buspar). I had a pronounced irritability response to Remeron. Also, when I withdrew the Remeron I became hypomanic for a couple of days and then experienced agitation and a mild mixed episode for a few more. The Serzone may be controlling your irritability brought on by the Remeron. I would tell your doc about your irritability as soon as possible.

 

Re: Serzone withdrawls

Posted by krista on October 21, 2001, at 18:05:51

In reply to Re: Serzone withdrawls krista, posted by Mitch on October 21, 2001, at 12:36:39

>
>
>Mitch,

I don't beleive this to be the case, since the whole time I've been on Serzone I would get agitated every time I would accidently take my serzone dose too late.
I actually feel a bit better when I first take the Remeron dose. But as the day progresses and the Serzone gets more and more out of my sysytem I feel so strangely. Still this is nothing compared to the withdrwl I got from Luvox a few years ago.
I had to be hospitalized overnight because I couldn't even swallow my own spit without throwing up! Luvox is still the worst withdrwal ever! Anyway I'm pretty sure it's not the Remeron or it would be worse, and not better, right after I take it.

 

Re: Serzone withdrawls

Posted by noa on October 22, 2001, at 17:56:28

In reply to Re: Serzone withdrawls, posted by krista on October 21, 2001, at 18:05:51

Coincidentally, I just forgot to refill my serzone scrip and missed a day's dosage. I really don't know if my reaction to this was due to sudden withdrawal of the serzone (500 mg) or the sudden absence of the serzone's mediation of the effects of the effexor, but I was jumping out of my skin. Wired, hyper, leg-jiggling, insomniac, restless less kicking, antsy, etc. I think it must have been the suddenness of it. I took a half mg of clonopin and a sonata, and still had restless sleep. I finally got myself to the pharmacy last evening (48 hours after last dose of serzone), and the pharmacist must have been able to see how jumpy I was, because she suggested I take my dose right then and there. Today I feel so much better.

 

Re: Serzone withdrawls

Posted by krista on October 22, 2001, at 19:16:22

In reply to Re: Serzone withdrawls, posted by noa on October 22, 2001, at 17:56:28

Noa

That sounds like How I felt when I would miss my dose of Serzone by just an hour or two. Real weird isn't it.
Did you notice feeling numb at all like you can't feel your nose or teeth? I know that sounds kinda weird, but that is also a symptom I am feeling as I go down off the Serzone. It's good to know somebody else has had such strong reactions to not getting there dose of Serzone. I was starting to think I was going crazy!
It's also hard to know what effects are withdrawl and what effects are of the new drug Remeron I've started taking. I've noticed that the agitation is getting better as my body is adjusting to the lower doses of Serzone. So the legg jerking,insomia is something that does pass after a while.

 

Re: Serzone withdrawls

Posted by Guinnee Pig on December 18, 2001, at 10:52:13

In reply to Re: Serzone withdrawls, posted by krista on October 22, 2001, at 19:16:22

Hey my name is Kristin. I am currently coming off serzone and fluctuate from extreme feelings of aggitation to sadness. I smash everything in site when I'm pissed lately including punching my own head. Following my fits of rage is sadness and I have never cried so loud and hard as I have this past week and a half while coming off the serzone. It's making my life a living hell. I have decided not to start any new medication until this is out of my system because I have seen friends/family treated as guinnee pigs in the past and know how this "treatment" can be worse for the patient than the actual illness. I hope to never go back to meds, but I may have to if my behavior stays this way. I wasn't like this before. It's like nothing matters at that moment and I just want to die. Wondering if anyone out there can relate.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.